MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, curved-tip stapler stopped mid staple and received an exposed blade message.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.The reported event was addressed with phone support.The site was able to remove the suspected stapler and install a 45mm stapler to continue the procedure.Technical support engineer (tse) recommended to have the site return the suspect stapler instrument back for investigation.No site visit was conducted.The system was working properly, and no additional action was required as the issue was resolved.Advanced technical review (results): system log investigation: a review of the logs for the curved tip stapler 30 associated with this event has been performed by an intuitive surgical, inc.(isi) advanced failure analysis (afa) engineer.The following additional information was provided: the logs showed that this instrument was fired 2 times (1 white reload, 1 green reload, unsure of the order).The logs show one instance of error code 22030, indicating that one of the firings with this instrument during the procedure failed.Parameters indicate the failure was a general firing failure.There were no additional stapler related errors in the logs.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Image review: review of the provided images is consistent with the reported complaint.Root cause of the failure mode cannot be confirmed without the returned device.Images show that there are malformed staples sticking out of the reload.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17803745
Report Number2955842-2023-18676
Device Sequence Number17928839
Product Code NAY
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M10220717
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM10220717
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown